Published on ADDitudeMag.com

Controlling Anxiety

"My 18-year-old becomes anxious as her stimulant wears off. What's going on?"

by Larry Silver, M.D.


The anxiety might be a rebound effect, which sometimes happens as medication wears off, or it might be her reaction to the return of her symptoms (especially if it wears off during class or at another inconvenient time).

You may want to discuss a dose increase with her doctor. See if this lasts longer and doesn't cause anxiety. One other caution: If your daughter has an anxiety disorder [see "When AD/HD Is Only Part of the Story"], the stimulant could be exacerbating this. If so, this condition must be treated in addition to AD/HD.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Controlling Anxiety